Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 213, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 1997, 3:28 PM CDT for Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1997, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 14, 1997, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 142030 RRA SVRMOB ALC097-142130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 328 PM CDT MON JUL 14 1997 THE NATIONAL WEATHER SERVICE IN MOBILE AL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN ALABAMA ...MOBILE AT 327 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY WEATHER RADAR 4 MILES EAST OF BIG CREEK LAKE MOVING NORTH AT 5 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE pLOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 14, 2:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 PM CDT MON JUL 14 1997 WEAK SURFACE PRESSURE PATTERN CONTINUES OVER FCST AREA. IN THE MID/UPPER LEVELS...AREA BETWEEN RIDGING TO OUR WEST AND UPPER LOW NOTED IN CURRENT SATELLITE IMAGERY OVER EASTERN GULF. SEABREEZE DEVELOPMENT NOTED OVER COASTAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE...WITH A FEW SHOWERS AND THUNDERSTORMS FORMING. LOCAL 88DS SHOWING NUMEROUS BOUNDARIES DEVELOPING WITH THESE STORMS...AND WITH LATE AFTERNOON HEATING HELPING TO DESTABILIZE THE ATMOSPHERE...WILL SEE SCATTERED SHOWERS AND STORMS OVER COASTAL PARTS OF THE FCST AREA INTO THE EARLY EVENING HOURS. CURRENT SURFACE DATA INDICATING MOISTURE GRADIENT THAT HAS BEEN JUST WEST OF THE FCST AREA OVER THE WEEKEND HAS SHIFTED A LITTLE MORE TO THE WEST. 12Z MODEL DATA INDICATES MID/UPPER LEVEL RIDGE TO CONTINUE TO OUR WEST THIS PERIOD...WHILE UPPER TROF OVER MIDWEST MOVES EAST AND DEEPENS...ALONG THE EAST COAST BY END OF THE PERIOD. AREA CROSS SECTIONS SHOW LOLVL MOISTURE DECREASING ACROSS THE AREA...BUT ENUF MOISTURE TO CONTINUE TO AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH PERIOD...BUT A LITTLE LESS NUMEROUS THAN OVER THE WEEKEND. WEAK UPPER SHORTWAVES TO CONTINUE OVER THE AREA...BUT PRIMARY TRIGGER FOR SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE TO BE AFTERNOON HEATING...OUTFLOW AND SEABREEZE INTERACTIONS. PERSISTENCE HAS BEEN A GOOD TEMPERATURE FCST...AND WITH ONLY MINOR CHANGES UNTIL END OF THE FCST PERIOD...WILL NOT STRAY TOO FAR FROM MOS GUIDANCE. OVER THE COASTAL WATERS INCREASED SOUTHERLY FLOW WILL ALLOW FOR STRONGER WINDS AND INCREASING SEAS OVER THE COASTAL WATERS THROUGH TUESDAY. WINDS AND SEAS HIGHER NEAR AFT TRWS. MOB 72/92/72/92 1313 PNS 74/93/74/92 1313 DTS 74/91/74/90 1313 EVR 70/94/70/91 1212 12 12
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.